MAUDE Adverse Event Report: MEDLINE INDUSTRIES, INC.; DBD-MAJOR GENERAL SHARED

MEDLINE INDUSTRIES, INC.; DBD-MAJOR GENERAL SHARED
Catalog Number DYNJ64790
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported, "the gauze had frayed when used on a patient during surgery." email received by company representative, franciscan health, with additional information related to this incident.Reporter states, incident occurred (b)(6) 2021 during a total thyroid procedure.Reporter states, surgeon noted frayed pieces on his glove in the middle of the procedure.Reporter states, "i think they inspected the site to ensure no pieces were left and is unsure" how frayed material would have been removed from the surgical site had it needed to be.Reporter states, once the fraying was noticed, "they called the supervisor, passed off all items, got new raytecs." reporter states patient was under general anesthesia but did not require additional anesthesia because of this incident.Sample has been returned for evaluation.Evaluation is pending.Due to the reported incident, medical intervention and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported, "the gauze had frayed when used on a patient during surgery.".
 
Event or Problem Description
It was reported, "the gauze had frayed when used on a patient during surgery.".
 
Additional Manufacturer Narrative
Changed/additional information added.D9 device available for evaluation -no, photo's submitted.A sample of two complete unopened packs were received for our investigation, the used sample was not received at this time.G6 type of report - follow-up.H3 device evaluated by manufacturer - no, not returned to the manufacturer.H2 if follow-up what type? additional information.H6 type of investigation- 4103, 4110.H5 investigation conclusion - 67, cause/ zcd00006/unconfirmed defect.H10 investigation report reads as follows, 02/11/2021 11:53:23.Investigation summary: the account reported finding gauze is fraying during use.The reported issue occurred in item dynj64790 (lot 20fdb723).Based on the information provided, we are unable to confirm the reported issue as we did not receive the affected gauze.Actions taken and recommendations: if this becomes a reoccurring issue we would recommend working with the account to find an alternative component that would better fit the needs of the customer.Our supplier quality team will monitor this issue for trending purposes.".

Common Device Name
DBD-MAJOR GENERAL SHARED
Manufacturer (Section D)
MEDLINE INDUSTRIES, INC.
three lakes drive
northfield IL 60093
MDR Report Key11286035
Report Number1423395-2021-00005
Device Sequence Number4124823
Product Code LRO
UDI-Device Identifier10193489216967
UDI-Public10193489216967
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ64790
Device Lot Number20FDB723
Was Device Available for Evaluation? No
Date Returned to Manufacturer01/22/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;